Hail, Washington
- When
- June 22, 9:45 AM EST
- Where
- Washington County, Perry
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.080
Thunderstorms developed along a frontal boundary across Downeast Maine. Several of the thunderstorms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Thunderstorms developed along a frontal boundary across Downeast Maine. Several of the thunderstorms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 22, 2:04 AM EST, 7 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 304 AM EDT FRI JUN 22 2007 .SYNOPSIS... AN AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEKEND. THIS WILL RESULT IN RATHER UNSETTLED CONDITIONS WITH A GOOD CHANCE OF SHOWERS AND SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS WHEN THE ATMOSPHERE WILL BE MOST UNSTABLE. THIS PESKY UPPER LOW WILL SLOWLY MOVE EAST OF THE REGION BY LATER SUNDAY ALLOWING A RIDGE OF HIGH PRESSURE WITH DRIER AIR TO BUILD INTO THE AREA ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... STATUS QUO THRU THE NEAR TERM PERIOD W/ PESKY LONG WAVE UPPER TROF AND CLOSED LOW RIGHT ON TOP OF US... THIS SYSTEM TO REMAIN RELATIVELY STATIONARY THRU THE NEAR TERM SO NO REAL CHANGE ANTICIPATED IN OVERALL CONDITIONS... SCATTERED SHOWERS STILL SHOWING UP ON RADAR ACROSS THE FA ATTM SO WOULD XPCT THE USUAL UPSWING IN ACTIVITY THRU THE DAY W/ THE ADDED BOOST FROM HEATING SO WILL INCREASE POPS TO LIKELY CENTRAL AND N W/ CONTD CHC POPS DOWNEAST WHERE SOME DOWNSLOPING CONTS W/ LOW-LEVEL NW FLOW. W/ VERY COOL POOL OF AIR ALOFT...SHOULD ALSO SEE SOME CONVECTION AGAIN THIS AFTN AND WILL INCLUDE MENTION OF THUNDER MOST AREAS DURING THE AFTN INTO THE ERLY EVE HOURS... SCENARIO SUPPORTS SOME ISOLD HEAVY DOWNPOURS AND PEA-SIZED HAIL BUT THESE SHOULD BE BRIEF AND MORE OF A NUISANCE THAN ANYTHING ELSE... THE NORMAL DIURNAL DOWNSWING XPCTD AGAIN TNGT W/ THE LOSS OF HEATING BUT WILL STILL KEEP CHC POPS GOING ACROSS THE FA... && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... SHOWERS TO CONTINUE ACROSS MAINLY NORTHERN AND CENTRAL SECTIONS AS THE UPPER LOW SLOWLY MOVES EAST OF THE AREA. DEEP MOISTURE WILL PROVIDE PLENTY OF CLOUDS AND WITH NORTHERLY FLOW TEMPERATURES TO REMAIN IN THE 60S FOR HIGHS ON SATURDAY. SHOWERS WILL SLOWLY DISSIPATE SATURDAY NIGHT AS UPPER LOW MOVES EAST OF THE REGION IN RESPONSE TO NEXT UPPER TROUGH APPROACHING FROM THE NORTHWEST. THIS NEXT UPPER TROUGH WILL CROSS THE STATE SUNDAY AND WITH AFTERNOON HEATING EXPECT SCATTERED SHOWERS FOR MOST OF THE REGION. BUFKIT INDICATES STABLE LAPSE RATES SO WILL NOT MENTION ANY THUNDER FOR SUNDAY AT THIS TIME. && .LONG TERM /MONDAY THROUGH THURSDAY/... PERSISTENT UPPER LEVEL LOW TO THE NORTH OF THE CWA WILL FINALLY BEGIN TO MOVE EASTWARD MONDAY. FOLLOWING GFS/ECMWF BLEND...LOOKS LIKE ANOTHER ROUND OF DISTURBANCES TO FOLLOW BEHIND MOVEMENT OF SYSTEM BEGINNING LATER ON TUES INTO WEDS. AMOUNT AND TIMING OF ANY POSSIBLE PRECIP IS STILL QUESTIONABLE. OTHERWISE...FOLLOWED WITH HPC TEMPS AS THEY LOOK REASONABLE WITH EXPECTED PATTERN THROUGH THURS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... VARIABLE CONDS XPCTD THIS AM RANGING FROM VFR CONDS AND A SOLID MID DECK TO IFR IN SOME PTCHY DENSE FOG W/ THE ABUNDANT LOW-LEVEL MOISTURE IN PLACE AND LGT WNDS... VFR THIS AFTN INTO TNGT W/ SOME PTCHY MVFR IN RW/TRW THEN ANOTHER ROUND OF VARIABLE CONDS LATER TNGT AS THE SAME SCENARIO THAT IS IN PLACE THIS AM REPEATS ITSELF... MVFR CEILINGS MAINLY ACROSS NORTHERN SECTIONS DURING THE DAYTIME ON SATURDAY AND SUNDAY AS A SERIES OF UPPER LOWS AFFECT THE REGION. SCATTERED SHOWERS MAY REDUCE VSBY BETWEEN 3-5 MILES AT TIMES. CONDITIONS TO IMPROVE TO VFR MONDAY AS WEAK HIGH PRESSURE BUILDS OVER THE STATE. WARM FRONT MOVING ACROSS THE STATE ON TUESDAY MAY PRODUCE MVFR CONDITIONS AT TIMES IN ANY SHOWERS. && .MARINE... NEAR TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA CRITERIA. SHORT TERM: SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...KHW SHORT TERM...FOSTER LONG TERM...ALLEGRETTO AVIATION...KHW MARINE...KHW/FOSTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 608 AM EDT FRI JUN 22 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-231015- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 608 AM EDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
942 AM EDT FRI JUN 22 2007
MEZ017-030-221445-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
942 AM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 937 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
POSSIBLY SMALL HAIL 21 MILES NORTH OF CUTLER. THE STORM WAS MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1045 AM EDT INCLUDE...
CUTLER... MARION...TRESCOTT
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
DUDASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
957 AM EDT FRI JUN 22 2007
MEZ017-030-221500-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
957 AM EDT FRI JUN 22 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 948 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER PERRY. THE STORM WAS MOVING SOUTHEAST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1100 AM EDT INCLUDE...
PERRY... EASTPORT... LUBEC...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEWITTThe Caribou radar (KCBW), 132 km away, was scanning. The volume nearest the first event began at 14:44 UTC.
5 hail. Local standard time, as filed.
The hail briefly covered the ground.
The hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43559, 43560, 43561, 43562, 43563.